Lung transplant recipients receiving voriconazole and skin squamous cell carcinoma risk in Australia
In April 2002, 3 months after her second bilateral lung transplantation, a 45-year-old female patient commenced treatment for necrotising Aspergillus tracheobronchitis with liposomal amphotericin B followed by voriconazole 200 mg twice daily for 13.2 months. In January 2003, mild erythema was noted on her forehead and cheeks, accompanied by dryness and scaling of her forearms and dorsa of her hands. A photosensitive drug reaction was suspected. Two months later, several skin squamous cell carcinoma (SCC) lesions and solar keratoses were noted on the dorsa of her hands. In May 2003, voriconazole administration was ceased because the fungal infection had resolved.
In November 2004, the patient commenced a second course of voriconazole 200 mg twice daily — again, to treat tracheobronchitis — which was continued for 10.6 months. Three months after she started treatment, a photosensitive rash was noted on her lower legs and forearms. In September 2005, six skin SCC lesions were excised from her forehead and left hand, and actinic keratosis lesions were noted on her right forehead, the backs of her hands and on her chest and ankles. In January 2006, a third course of voriconazole 200 mg twice daily was administered for 7.2 months to manage Aspergillus airways colonisation. Two months after initiation of voriconazole prophylaxis, three small unspecified…